Everett W. Howe, Franck Leprévost, and Bjorn Poonen: Sous-groupes de torsion d'ordres élevés de Jacobiennes décomposables de courbes de genre 2, C. R. Acad. Sci. Paris. Sér I Math. 323 (1996) 1031–1034, MR 97k:11097, Zbl 0895.11027.

(A scanned version is available online; but I don't know how stable that URL is…)

In this announcement we summarize part of the results of this paper. Our goal is to find curves of genus two, or families of curves of genus two, that are defined over Q and whose Jacobians contain large rational torsion subgroups. We give a list of the groups that we can obtain and of the type of family we get for each group. We give details for the case of the group Z/63Z, which is the largest cyclic group on our list.